Sirolimus-Induced Diffuse Alveolar Hemorrhage: A Case Report


Balcan B., Simsek E., Ugurlu A. O. , Demiralay E., Sahin S.

AMERICAN JOURNAL OF THERAPEUTICS, cilt.23, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

Özet

Sirolimus is a mammalian target of the rapamycin, a protein kinase, which is responsible for inhibition of T cell and B cell proliferation. Sirolimus has side effects on lugs, and may cause cryptogenic organizing pneumonia, diffuse alveolar hemorrhage, lymphocytic pneumonitis, hypersensitivity pneumonitis, desquamative interstitial pneumonia, and pulmonary alveolar proteinosis. Diagnosis is based on the combination of clinical, radiological, histological, and pathological investigation. We report a case of diffuse alveolar hemorrhage in a 33-year-old, female renal transplant recipient. After discontinuation of sirolimus, radiological images and clinical condition of the patient got better. We also planned steroid therapy for 6 months by tapering the dosage slowly. After steroid therapy, full recovery of pulmonary functions achieved, and the patient is observed in our outpatient clinic with lack of any pulmonary symptoms.